Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 107, NWS Jackson, KY

July 1, 2012Floyd County, Knott County, Magoffin County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 1, 2012, 8:54 AM EDT for Floyd County, Knott County, Magoffin County, Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2012, 8:54 AM EDT (12:54 UTC)
Expired
Jul 1, 2012, 9:30 AM EDT
In force
36 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Floyd County, KY, Knott County, KY, Magoffin County, KY

The radar

The Jackson,KY radar (KJKL), 44 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2142 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2142 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

519 
WUUS53 KJKL 011254
SVRJKL
KYC071-119-153-011330-
/O.NEW.KJKL.SV.W.0107.120701T1254Z-120701T1330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
854 AM EDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FLOYD COUNTY IN SOUTHEAST KENTUCKY...
  KNOTT COUNTY IN SOUTHEAST KENTUCKY...
  EXTREME SOUTHEASTERN MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 930 AM EDT

* AT 853 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BUCK...OR 10 MILES NORTHWEST OF HINDMAN...AND MOVING SOUTHEAST AT
  45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HINDMAN...ELMROCK...BEARVILLE...VEST...TINA...YELLOW MOUNTAIN...
  HANDSHOE...SOFT SHELL...BOLYN...LEBURN...GARNER...MOUSIE...
  GARRET...PORTER JUNCTION...LARKSLANE...IVIS...BETTY...MALLIE...
  ESTILL AND GLO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3738 8263 3737 8267 3735 8265 3731 8267
      3727 8275 3726 8284 3738 8312 3746 8313
      3752 8309 3753 8305 3751 8303 3750 8297
      3751 8295 3754 8300 3741 8261
TIME...MOT...LOC 1254Z 295DEG 38KT 3746 8306
WIND...HAIL 60MPH 1.00IN

$$

GREIF
2 follow-up statements
676 
WWUS53 KJKL 011312
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
912 AM EDT SUN JUL 1 2012

KYC153-011323-
/O.CAN.KJKL.SV.W.0107.000000T0000Z-120701T1330Z/
MAGOFFIN KY-
912 AM EDT SUN JUL 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN MAGOFFIN
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3738 8263 3738 8265 3737 8267 3735 8265
      3731 8267 3731 8269 3727 8276 3727 8282
      3734 8299 3750 8288 3741 8261
TIME...MOT...LOC 1313Z 295DEG 38KT 3744 8285

$$

KYC071-119-011330-
/O.CON.KJKL.SV.W.0107.000000T0000Z-120701T1330Z/
KNOTT KY-FLOYD KY-
912 AM EDT SUN JUL 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN FLOYD
AND EASTERN KNOTT COUNTIES UNTIL 930 AM EDT...

AT 910 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BOLYN...OR 9 MILES NORTHEAST OF HINDMAN...MOVING SOUTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DEMO...PRICE...RAVEN AND ORKNEY AROUND 920 AM EDT.
  HI HAT...BUCKINGHAM...MELVIN AND BURTON AROUND 925 AM EDT.
  LIGON...BUCKHORN HOLLOW AND BEAVER AROUND 930 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3738 8263 3738 8265 3737 8267 3735 8265
      3731 8267 3731 8269 3727 8276 3727 8282
      3734 8299 3750 8288 3741 8261
TIME...MOT...LOC 1313Z 295DEG 38KT 3744 8285
WIND...HAIL 60MPH 1.00IN

$$

GREIF
305 
WWUS53 KJKL 011323
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
923 AM EDT SUN JUL 1 2012

KYC071-119-011333-
/O.EXP.KJKL.SV.W.0107.000000T0000Z-120701T1330Z/
KNOTT KY-FLOYD KY-
923 AM EDT SUN JUL 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FLOYD AND EAST
CENTRAL KNOTT COUNTIES WILL EXPIRE AT 930 AM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3738 8263 3738 8265 3737 8267 3735 8265
      3731 8267 3731 8269 3727 8276 3727 8282
      3734 8299 3750 8288 3741 8261
TIME...MOT...LOC 1323Z 295DEG 38KT 3739 8273

$$

SHALLENBERGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 7:05 AM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 1, 7:05 AM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
705 AM EDT SUN JUL 1 2012

.UPDATE...
ISSUED AT 705 AM EDT SUN JUL 1 2012

CLUSTER OF TSTMS MOVING INTO THE BLUEGRASS THIS MORNING BRINGING SOME
RELIEF TO THE DROUGHT CONDITIONS THERE. EVERYTHING SEEMS TO BE WELL
BEHAVED AT THE MOMENT...HOWEVER HAVE SEEN 1 REPORT RELAYED EARLIER OF
1/2 INCH HAIL WITH THESE STORMS WHICH ARE STARTING TO SHOW A SLIGHT
WEAKENING TREND. LAPS SFC ANALYSIS SHOWS AN AREA OF HIGHER
INSTABILITY CLOSER TO THE KY/WV LINE WITH BETTER THETA PACKING NORTH
OF THE OHIO RIVER...SO WE MAY SEE THE NRN HALF OF THIS SMALL COMPLEX
BECOME DOMINANT AT THE EXPENSE OF THE SRN FLANK. REGARDLESS...HAVE
RAISED POPS IN THE NORTH ACCORDINGLY. NEXT WAVE MOVING INTO CENTRAL
IL REPRESENTS OUR NEXT SHOT AT SHOWERS AND TSTMS LATER THIS
AFTERNOON/EVENING AND WILL MAINTAIN CHANCE POPS TO ACCOUNT FOR THIS.

&&

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 321 AM EDT SUN JUL 1 2012

SFC ANALYSIS THIS MORNING SHOWS AN ILL DEFINED FRONT LAID OUT ACROSS
THE COMMONWEALTH RUNNING BACK ACROSS THE MID MS VALLEY AND INTO THE
CENTRAL PLAINS. MID LEVEL SHORT WAVE ENERGY RIDING ALONG THIS
BOUNDARY APPEARS TO BE THE IMPETUS FOR ONGOING ACTIVITY OVER THE MO
VALLEY...CENTRAL IL...AND IN EARLY THIS MORNING. CLOSER TO HOME...
STARTING TO SEE AN UPTICK IN SOME OF THE STORMS MOVING OUT OF SRN IN
AND INTO NRN/CENTRAL KY. LATEST HRRR HAS A DECENT HANDLE ON THIS
SCENARIO WHICH DEPICTS SOME OF THESE REACHING OUR BLUEGRASS COUNTIES
AROUND DAYBREAK AND CONTINUING EAST INTO WV THROUGH THE MORNING HOURS
AS TEMPS BEGIN CLIMBING THROUGH THE 80S AND LOWER 90S ONCE AGAIN ON
THEIR WAY TO TRIPLE DIGIT TERRITORY THIS AFTERNOON.

MODELS ARE GENERALLY IN GOOD AGREEMENT WIT THE IDEA OF THE FRONT
BECOMING THE FOCUS FOR MORE ACTIVITY LATER THIS AFTERNOON AND
EVENING AS ANOTHER SHORT WAVE EJECTS OUT OF THE CENTRAL PLAINS AND
ACROSS THE MID MS VALLEY INTO THE OHIO VALLEY. HOWEVER...THERE
CONTINUE TO BE SOME DIFFERENCES WITH THE TIMING AND STRENGTH OF THIS
ENERGY...RESULTING IN ANOTHER LOW CONFIDENCE POP FORECAST. STILL...
THERE ARE ENOUGH SIGNALS FROM THE CONSENSUS TO RAISE POPS...ALBEIT
SLIGHTLY INTO LOW END CHANCE RANGE...FOR THE LATE AFTERNOON AND
EVENING HOURS...WITH SOME HINTS OF ANOTHER MCS DEVELOPING UPSTREAM
LATER THIS MORNING/EARLY THIS AFTERNOON BEFORE MOVING INTO THE REGION
LATER THIS AFTERNOON AND EVENING. BUFR SOUNDINGS FROM BOTH THE NAM
AND GFS WOULD SUGGEST THAT ANY STORMS THIS EVENING WOULD HAVE THE
POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL...SO WILL DEFINITELY
HAVE TO KEEP AN EYE OUT FOR INITIATION UPSTREAM LATER TODAY.

DEPENDING ON WHERE...WHEN...AND IF CONVECTION INITIATES...WE COULD
SEE ACTIVITY LINGERING OVER THE AREA INTO TONIGHT. GIVEN THE
UNCERTAINTY...WILL HOLD ONTO LOW END CHANCE POPS THROUGH THE FIRST
PART OF THE OVERNIGHT HOURS BEFORE INSTABILITY BEGINS TO WANE AND
STORMS SHOULD BEGIN TO DISSIPATE. MONDAY LOOKS TO SEE THE PLAINS
RIDGE REBUILDING ACROSS THE MS VALLEY AND INTO THE OHIO VALLEY.
HOWEVER...MODELS CONTINUE TO DROP SHORT WAVES TOPPING THE RIDGE OUT
OF THE MIDWEST INTO THE COAL FIELDS DURING THE DAY...WITH FCST
SOUNDINGS DEPICTING MORE THAN ENOUGH INSTABILITY DEVELOPING AROUND
PEAK HEATING. TEMPS ARE NOT EXPECTED TO GET MUCH ABOVE THE MID TO
UPPER 90S BUT CONVECTIVE TEMPS DURING THE AFTERNOON ARE ONLY IN THE
LOWER 90S...SO ANY ROGUE SHORT WAVE ENERGY MAY BE ENOUGH TO TRIGGER
SOME SCATTERED CONVECTION DURING THE AFTERNOON AND EVENING ONCE
AGAIN.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 321 PM EDT SAT JUN 30 2012

THE AREA WILL BE ON THE PERIPHERY OF AN UPPER RIDGE WITH WEAK NW
FLOW ALOFT AT THE START OF THE PERIOD...WITH PERIODIC WEAK IMPULSES
MOVING THROUGH THE FLOW. AT THE SAME TIME...THERE WILL BE PERIODIC
WEAK LOW LEVEL WARM AIR ADVECTION. THIS COMBINATION WILL MAKE US
VULNERABLE TO CONVECTION...POSSIBLY MCS DEVELOPMENT. HOWEVER...
CONFIDENCE IN TIMING OF IMPULSES LEADING TO CONVECTION IS LOW. AS A
RESULT...WILL KEEP POPS LOW IN THE 20-30 PERCENT RANGE...WITH THE
HIGHEST POPS EARLY ON.

LATER IN THE PERIOD...UPPER RIDGING BUILDS EASTWARD OVER THE OHIO
VALLEY AGAIN AND THE MAIN WESTERLIES WITH THEIR IMPULSES RETREAT TO
THE NORTH. AT THE SAME TIME...NEUTRAL TO VERY WEAK COLD AIR
ADVECTION OCCURS IN THE LOW LEVELS. THIS WILL MAKE CONVECTION LESS
LIKELY... AND HAVE OPTED FOR SUB 20 PERCENT POPS FROM THURSDAY NIGHT
ON FOR MOST LOCATIONS. AN EXCEPTION IS OVER THE HIGH TERRAIN NEAR
THE VA BORDER...WHERE 20 PERCENT WILL BE MAINTAINED.

NO SIGNIFICANT CHANGE IN AIR MASS IS FORESEEN. HIGHS SHOULD STILL BE
IN THE 90S...BUT AT LEAST BELOW THE 100+ LEVELS SEEN RECENTLY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 705 AM EDT SUN JUL 1 2012

IN GENERAL...VFR CONDITIONS ARE EXPECTED TO BE THE RULE THROUGH THE
PERIOD. TSTMS MOVING INTO NERN KY SHOULD PUSH INTO WV BY AROUND 18Z.
THE NEXT ISSUE CENTERS AROUND SHORT WAVES RIDING ALONG A SFC BOUNDARY
DRAPED ACROSS THE CENTRAL PLAINS AND MID MS VALLEY. MODELS AGAIN
SUGGEST A POTENTIAL FOR SOME OF THIS ENERGY TO TRIGGER TSTMS LATE
THIS AFTERNOON AND EVENING ACROSS A GREATER PORTION OF ERN KY. WITH
GOOD AGREEMENT AMONG THE GUIDANCE HAVE INCLUDED VCTS FOR ALL TAFS
AFTER 20Z RUNNING THROUGH ABOUT 04-05Z AFTER WHICH ANY ACTIVITY
SHOULD BEGIN TO DIMINISH. OUTSIDE OF ANY STORMS CONDITIONS SHOULD
REMAIN VFR. HOWEVER...CONDITIONS IN AND AROUND ANY STORMS THAT
DEVELOP COULD DROP TEMPORARILY TO MVFR. VARIABLE WINDS THIS MORNING
LOOK TO BECOME MORE WLY BY MIDDAY AT AROUND 5 TO 10 KTS BEFORE
SUBSIDING AGAIN AFTER 00Z.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

UPDATE...MB
SHORT TERM...MB
LONG TERM....HAL
AVIATION...MB
Hazardous weather outlook, Jul 1, 4:30 AM EDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
430 AM EDT SUN JUL 1 2012

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-021130-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
430 AM EDT SUN JUL 1 2012

...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS EARLY THIS MORNING...MAINLY OVER
AREAS NORTH OF INTERSTATE 64. MORE WIDESPREAD THUNDERSTORMS WILL BE
POSSIBLE AGAIN LATER THIS AFTERNOON AND EVENING OVER ALL OF EASTERN
KENTUCKY. ANY STORMS WHICH DEVELOP THIS EVENING COULD PERSIST INTO
THE EARLY OVERNIGHT HOURS. THE PRIMARY THREAT FROM ANY STORMS WILL
BE GUSTY WINDS.

WITH THE ONGOING DROUGHT CONDITIONS ACROSS MOST OF EASTERN
KENTUCKY...AN ELEVATED THREAT FOR WILDFIRES WILL CONTINUE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM MONDAY THROUGH THURSDAY
ACROSS ALL OF EASTERN KENTUCKY...AND NEAR THE VIRGINIA AND TENNESSEE
BORDERS FROM FRIDAY THROUGH SATURDAY.

WITH ONGOING DROUGHT CONDITIONS ACROSS MOST OF EASTERN
KENTUCKY...THE ELEVATED THREAT FOR WILDFIRES IS EXPECTED TO CONTINUE
THROUGH THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK.

TEMPERATURES WILL REMAIN WELL ABOVE NORMAL THROUGH THE COMING WEEK.
SEE THE LATEST HEAT ADVISORY FOR CURRENT EXCESSIVE HEAT INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MB

In the hours before

Special weather statement, Jul 1, 8:16 AM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
816 AM EDT SUN JUL 1 2012

KYZ106-108-109-011300-
MAGOFFIN-MORGAN-WOLFE-
816 AM EDT SUN JUL 1 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 900
AM EDT SUNDAY MORNING...

   WESTERN MAGOFFIN...
   SOUTHERN MORGAN AND
   EASTERN WOLFE.

AT 815 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MURPHYFORK...
OR 9 MILES NORTHEAST OF CAMPTON...MOVING EAST AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SALEM AROUND
820 AM EDT...CANNEL CITY AROUND 825 AM EDT...LYKINS AROUND 830 AM
EDT...KERNIE AROUND 835 AM EDT...AND GULLETT AROUND 840 AM EDT.

RESIDENTS CAN EXPECT GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING...AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Special weather statement, Jul 1, 8:26 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
826 AM EDT SUN JUL 1 2012

KYZ112-011300-
BREATHITT-
826 AM EDT SUN JUL 1 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 900
AM EDT SUNDAY MORNING...

   BREATHITT.

AT 826 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ELKATAWA...OR
NEAR JACKSON...MOVING EAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...NOCTOR AROUND
835 AM EDT...PRESS AROUND 840 AM EDT...SIKES AROUND 845 AM
EDT...LUNAH AROUND 850 AM EDT...AND DAISYDELL AROUND 855 AM EDT.

RESIDENTS CAN EXPECT UP TO A HALF INCH OF RAIN...GUSTY WINDS OF 40
TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Local storm report, Jul 1, 8:34 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
834 AM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     HAIL             JACKSON                 37.56N 83.38W
07/01/2012  E0.25 INCH       BREATHITT          KY   NWS EMPLOYEE

&&

TBREWER
Local storm report, Jul 1, 8:40 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
840 AM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     HAIL             QUICKSAND               37.53N 83.34W
07/01/2012  E0.88 INCH       BREATHITT          KY   NWS EMPLOYEE

&&

TBREWER
Special weather statement, Jul 1, 8:48 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
848 AM EDT SUN JUL 1 2012

KYZ115-117-011315-
LESLIE-PERRY-
848 AM EDT SUN JUL 1 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 915
AM EDT SUNDAY MORNING...

   NORTHERN LESLIE AND
   PERRY.

AT 848 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CONFLUENCE...
OR 8 MILES NORTH OF HYDEN...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HYDEN AROUND
855 AM EDT...AVAWAM AROUND 900 AM EDT...HAZARD AROUND 905 AM
EDT...FREW AROUND 910 AM EDT AND DALEY AROUND 915 AM EDT.

RESIDENTS CAN EXPECT UP TO A HALF INCH OF RAIN...GUSTY WINDS OF 40
TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Special weather statement, Jul 1, 8:51 AM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
851 AM EDT SUN JUL 1 2012

KYZ109-110-113-011315-
KNOTT-MAGOFFIN-FLOYD-
851 AM EDT SUN JUL 1 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 915
AM EDT SUNDAY MORNING...

   NORTHERN KNOTT...
   SOUTHEASTERN MAGOFFIN AND
   SOUTHERN FLOYD.

AT 851 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DECOY...OR 14
MILES EAST OF JACKSON...MOVING EAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ELMROCK AROUND
900 AM EDT...YELLOW MOUNTAIN AROUND 905 AM EDT...HANDSHOE AROUND 910
AM EDT AND BETTY AROUND 915 AM EDT.

RESIDENTS CAN EXPECT UP TO A HALF INCH OF RAIN...GUSTY WINDS OF 40
TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 9:10 AM EDTSevere Thunderstorm WarningJKLPike35 min
Jul 1, 9:14 AM EDTSevere Thunderstorm WarningJKLFloyd, Pike46 min
Jul 1, 9:25 AM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Letcher, Pike50 min
Jul 1, 9:52 AM EDTSevere Thunderstorm WarningJKLPike25 min
Jul 1, 7:33 PM EDTSevere Thunderstorm WarningJKLMenifee, Morgan42 min
Jul 1, 7:59 PM EDTSevere Thunderstorm WarningJKLMenifee, Morgan, Wolfe46 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.